Alert archive / Georgia / Wind Advisories in 2009
Wind Advisory 18, NWS Atlanta, GA
NWS Atlanta, GA issued this wind advisory at May 5, 2009, 3:31 PM EDT for 12 counties in Georgia. It took effect at May 6, 2009, 6:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2009, 3:31 PM EDT (19:31 UTC)
- In effect from
- May 6, 2009, 6:00 AM EDT
- Expired
- May 6, 2009, 7:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
Counties Chattooga County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 148 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 051931 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT TUE MAY 5 2009 GAZ001-002-005>009-011-013>016-060345- /O.NEW.KFFC.WI.Y.0018.090506T1000Z-090506T2300Z/ DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS- DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 331 PM EDT TUE MAY 5 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM EDT WEDNESDAY FOR THE HIGHER ELEVATIONS OF THE GEORGIA MOUNTAINS ABOVE 1500 FEET... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM EDT WEDNESDAY FOR THE HIGHER ELEVATIONS OF THE GEORGIA MOUNTAINS ABOVE 1500 FEET INCLUDING THE COUNTIES OF DADE...WALKER...CHATTOOGA...MURRAY FANNIN...GILMER...UNION...TOWNS...PICKENS...DAWSON...LUMPKIN AND WHITE. WINDS ABOVE 1500 FEET ARE EXPECTED TO INCREASE 20 TO 30 MPH WITH GUSTS TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BDL
4 follow-up statements
000 WWUS72 KFFC 060105 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 905 PM EDT TUE MAY 5 2009 GAZ001-002-005>009-011-013>016-060930- /O.CON.KFFC.WI.Y.0018.090506T1000Z-090506T2300Z/ DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS- DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 905 PM EDT TUE MAY 5 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EDT WEDNESDAY FOR THE HIGHER ELEVATIONS OF THE GEORGIA MOUNTAINS ABOVE 1500 FEET... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EDT WEDNESDAY FOR THE HIGHER ELEVATIONS OF THE GEORGIA MOUNTAINS ABOVE 1500 FEET INCLUDING THE COUNTIES OF DADE...WALKER...CHATTOOGA... MURRAY...FANNIN...GILMER...UNION...TOWNS...PICKENS...DAWSON...LUMPKIN AND WHITE. WINDS ABOVE 1500 FEET ARE EXPECTED TO INCREASE 20 TO 30 MPH WITH GUSTS TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BDL
000 WWUS72 KFFC 060823 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 AM EDT WED MAY 6 2009 GAZ001-002-005>009-011-013>016-061630- /O.CON.KFFC.WI.Y.0018.090506T1000Z-090506T2300Z/ DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS- DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 423 AM EDT WED MAY 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... WINDS ABOVE 1500 FEET ARE EXPECTED TO INCREASE 15 TO 25 MPH WITH GUSTS TO 35 MPH AS AN AREA OF STRONG WINDS JUST ABOVE THE SURFACE...ASSOCIATED WITH A STRONG STORM SYSTEM...TRACK ACROSS THE AREA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 19
000 WWUS72 KFFC 061904 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 304 PM EDT WED MAY 6 2009 GAZ001-002-005>009-011-013>016-062300- /O.CON.KFFC.WI.Y.0018.000000T0000Z-090506T2300Z/ DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS- DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 304 PM EDT WED MAY 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR THE HIGHER ELEVATIONS OF NORTH GEORGIA... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. WINDS ABOVE 1500 FEET ARE EXPECTED TO CONTINUE IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 35 MPH AS AN AREA OF STRONG WINDS JUST ABOVE THE SURFACE...ASSOCIATED WITH A STRONG STORM SYSTEM...TRACK ACROSS THE AREA THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS72 KFFC 062304 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 704 PM EDT WED MAY 6 2009 GAZ001-002-005>009-011-013>016-070015- /O.EXP.KFFC.WI.Y.0018.000000T0000Z-090506T2300Z/ DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS- DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 704 PM EDT WED MAY 6 2009 ...WIND ADVISORY HAS EXPIRED FOR THE HIGHER ELEVATIONS OF NORTH GEORGIA... THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS WILL CONTINUE TO GUST TO 15 TO 20 MPH THROUGH 9 PM...BEFORE DIMINISHING OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at May 5, 3:20 PM EDT, 11 minutes earlier.
Area forecast discussion, May 5, 3:20 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT TUE MAY 5 2009 .SHORT TERM /TONIGHT THROUGH THURSDAY/... MOST CONVECTIVE ACTIVITY THIS AFTERNOON S AND E OF MCN WHERE BEST INSTABILITY IS AND SHOULD DIMINISH DURING THE NIGHT. MAIN CONCERN FOR WEDNESDAY WILL BE THE APPROACH OF A SHORT WAVE WITH A LOW LEVEL JET MOVING ACROSS N GA. EVEN WITH LACK OF HEATING DURING DAY FROM CLOUD COVER AND SBCAPES FORECAST LESS THAN 1000...LOOKS TO BE ENOUGH DYNAMICS TO COMPENSATE...SO GENERALLY EXPECTING SOME STORMS TO BE SEVERE. BEST AREA LOOKS LIKE N AND PARTS OF CENTRAL GA BUT WILL INCLUDE SEVERE WORDING OVER N GA TO START AND ENTIRE AREA FOR THE AFTERNOON AND EARLY EVENING. BEST AXIS OF MOISTURE LOOKS TO BE OVER CENTRAL GA ON THURSDAY SO THATS WHERE THE HIGHEST POPS WILL BE. LOW LEVEL JET WILL INCREASE THE WINDS AT THE HIGHER ELEVATIONS OF THE GA MOUNTAINS WEDNESDAY SO WILL ISSUE A WIND ADVISORY FOR ELEVATIONS ABOVE 1500 FEET. OVERNIGHT LOW TEMPERATURES CONTINUING ABOVE NORMAL THE NEXT TWO NIGHTS WITH HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL WEDNESDAY AND THURSDAY. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /FRIDAY THROUGH TUESDAY/... A FRONT APPROACHES N GA FRIDAY/FRIDAY NIGHT WITH SHORT WAVE ACTIVITY NICKING N GA. W UPPER LEVEL FLOW AND SHORT WAVE POTENTIAL WILL CONTINUE THROUGH THE EXTENDED PERIOD WITH POTENTIAL FOR FRONTS TO MOVE INTO THE FORECAST AREA AND ACT AS A FOCUS FOR SHOWERS AND THUNDERSTORMS. && .HYDROLOGY... BEST CHANCES FOR HEAVY RAIN ON WEDNESDAY CONTINUE ACROSS N GA WITH WIDESPREAD AMOUNTS AROUND 1 INCH FORECAST. LOCAL AMOUNTS DUE TO HEAVY CONVECTION COULD BE MORE. THE AREA FROM ATL-AHN NORTH WILL NEED TO BE WATCHED FOR FLOODING POTENTIAL. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 79 62 79 62 / 40 80 70 30 20 ATLANTA 65 78 64 78 65 / 50 80 70 30 20 BLAIRSVILLE 60 71 56 77 56 / 60 100 70 30 40 CARTERSVILLE 62 76 60 81 61 / 50 100 60 30 30 COLUMBUS 66 85 66 82 66 / 50 60 70 50 30 GAINESVILLE 62 73 61 77 62 / 50 90 70 30 20 MACON 67 85 65 83 65 / 50 50 60 40 30 ROME 63 75 62 81 63 / 60 100 50 30 40 PEACHTREE CITY 63 80 62 80 62 / 40 70 70 30 20 VIDALIA 67 87 66 85 66 / 50 50 50 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM TO 7 PM EDT WEDNESDAY FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE. && BDL
Hazardous weather outlook, May 5, 3:40 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 AM EDT TUE MAY 5 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 340 AM EDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS NORTH GEORGIA TODAY. A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS SOUTH OF THE FRONT TO BRING AN INCREASE CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING...PENNY TO NICKEL SIZED HAIL...AND WIND GUSTS TO 60 MPH. .DISCUSSION... THE AREA SOUTH OF A WEAK BOUNDARY STALLED ACROSS NORTH GEORGIA WILL BE THE FOCUS FOR ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DEWPOINTS ARE EXPECTED TO WARM INTO THE UPPER 60S AND LOWER 70S SOUTH OF THE BOUNDARY. THIS WILL ALLOW CAPES TO INCREASE INTO THE 2000 TO 2500 RANGE DURING AFTERNOON HEATING. THIS COMBINED WITH 30 TO 40 KNOT VERTICAL WIND SHEAR AND LIFTED INDEX VALUES OF -2 TO -4 WILL SUPPORT THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS TODAY. THE SEVERE STORM THREAT WILL DIMINISH DURING THE LATE EVENING HOURS WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATER CHANCE FOR SEVERE STORMS ON WEDNESDAY. DAMAGING WINDS WILL BE THE MAIN THREAT ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR POSSIBLE ACTIVATION ACROSS PARTS OF NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, May 5, 1:57 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 157 PM EDT TUE MAY 5 2009 GAZ097-109-051845- 157 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DODGE AND LAURENS COUNTIES UNTIL 245 PM EDT... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EASTMAN...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS DODGE AND LAURENS COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GODWINSVILLE...EASTMAN...PLAINFIELD AND CEDAR GROVE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 2:00 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 200 PM EDT TUE MAY 5 2009 GAZ086-098-051945- 200 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TREUTLEN AND EMANUEL COUNTIES UNTIL 345 PM EDT... AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORRISTOWN JUNCTION...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TREUTLEN AND EMANUEL COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BLACKVILLE...GILLIS SPRINGS... NORRISTOWN...NORRISTOWN JUNCTION...COVENA...DELLWOOD...NUNEZ... LEXSY...SWAINSBORO...MODOC...GEORGE L SMITH STATE PARK...TWIN CITY AND STILLMORE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND RISING WATER ON SMALL CREEKS AND STREAMS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 2:15 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 215 PM EDT TUE MAY 5 2009 GAZ105-051900- 215 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DOOLY COUNTY UNTIL 300 PM EDT... AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BYROMVILLE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DOOLY COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LILLY...BYROMVILLE...PINEHURST...UNADILLA AND TIPPETTVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 2:30 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 230 PM EDT TUE MAY 5 2009 GAZ075-076-051915- 230 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN JEFFERSON AND GLASCOCK COUNTIES UNTIL 315 PM EDT... AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM AROUND AVERA...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS JEFFERSON AND GLASCOCK COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GRANGE...STAPLETONS CROSSROADS... AVERA...GIBSON...STAPLETON...WRENS...STELLAVILLE AND MATTHEWS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 2:38 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 238 PM EDT TUE MAY 5 2009 GAZ085-086-097-098-051900- 238 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TREUTLEN... LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL 300 PM EDT... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ORIANNA...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TREUTLEN...LAURENS...JOHNSON AND EMANUEL COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROCKLEDGE...SCOTT... ORIANNA...ADRIAN...BLACKVILLE...FIVE POINTS...GILLIS SPRINGS... NORRISTOWN AND COVENA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 3:14 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 314 PM EDT TUE MAY 5 2009 GAZ111-112-051945- 314 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WHEELER AND MONTGOMERY COUNTIES UNTIL 345 PM EDT... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LANDSBURG...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHEELER AND MONTGOMERY COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LANDSBURG...GLENWOOD...MOUNT VERNON... AILEY...HIGGSTON AND KIBBEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 12:36 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 39 min |
| May 5, 2:00 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 45 min |
| May 5, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 53 min |
| May 5, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Washington | 44 min |
| May 5, 6:49 PM EDT | Tornado Warning | FFC | Baldwin, Hancock, Washington | 41 min |
| May 5, 7:21 PM EDT | Tornado Warning | FFC | Washington | 39 min |
| May 5, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 42 min |
| May 5, 7:54 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 51 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.